Colorado, 2007

High Wind in Colorado, April 24, 2007

April 24, 2007 · NWS PUB · 12 events in 12 counties and zones

An intense low pressure system produced high winds over southeastern Colorado. Widespread wind gusts above 58 mph occurred.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

An intense low pressure system produced high winds over southeastern Colorado. Widespread wind gusts above 58 mph occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 24, 2:25 PM MST, 35 minutes earlier.

Area forecast discussion, Apr 24, 2:25 PM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT TUE APR 24 2007

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

...STORM WILL WIND DOWN...

CURRENTLY...WELL DEFINED LOW SPINNING OVER SE CO VCNTY KLHX...AS PER
RADAR LOOP. HVY SNOW STILL FALLING OVER N EL PASO COUNTY AND TERLLER
COUNTY AS PER REPORTS/WEB CAMS. SNOW DECREASING WEST OF THE S MTS.

REST OF TODAY AND TONIGHT...I WILL EXPIRE ALL HILITES WEST OF THE S
MTNS AT 00Z. I WILL ALLOW WSW TO CONTINUE OVER E FACING SLOPES OF S
MTNS AND N EL PASO THROUGH 6 AM TOMORROW. I KNOW THIS IS A BIT LONG
BUT RATHER ERROR ON THE SIDE OF CAUTION.

GUIDANCE CONTINUES TO INDICATE MODERATE QPF VALUES OVER THE E FACING
SLOPES OF S MTNS AND N EL PASO COUNTY. ANOTHER 3-6 INCHES OF SNOW
WILL BE POSSIBLE...WITH 4-8 ACROSS N FACING TELLER COUNTY. WINDS
WILL CONTINUE TO BE STRONG FROM THE NNW IN THE 20-40 MPH RANGE WITH
GUSTS TO 60 MPH.

THERE IS A SMALL RISK OF ROTATING CONVECTION ACROSS KIOWA COUNTY
LATE THIS AFTERNOON AND EVENING AS THE LOW DROPS SOUTH. LOW TOPPED
SUPERCELLS ASSOCIATED WITH THE COLD CORE LOW WILL BE POSSIBLE.
NUMEROUS REPORTS OF TORNADOES HAVE ALREADY BEEN RECIEVED ACROSS EC
CO AND HIGHLY EXPERIENCED STORM CHASERS HAVE OBSERVED THESE
VORTICIES.

OVER THE LAST HOUR...WINDS AT FT CARSON AND PUB HAVE GUSTED OVER 50
KNTS. THIS WILL LIKELY LAST INTO THE EVENING. FOR THIS REASON ISSUED
A HIGH WIND WARNING FOR S EL PASO AND PUEBLO COUNTIES.

TOMORROW...LOW SHOULD BE OVER KS MOVG EAST. WILL SEE SOME LINGERING
PRECIP OVER FAR E AND SE. SKIES SHOULD GRADUALLY CLEAR IN THE
MORNING HOURS. I DECREASED MAX TEMPS TOMORROW WHERE WE KNOW HEAVY
SNOW HAS FALLEN.

.AVIATION...LIFR CONDITIONS WILL LAST IN COS FOR AT LEAST THE
EVENING GRADUALLY IMPROVING LATER TONIGHT. PUB SHOULD SEE IFR/MVFR
THIS EVENING. ALS SHOULD QUICKLY CLEAR LATER THIS AFTERNOON OR EARLY
EVENING. WITH THE WINDS KEEPING UP...NO FOG ANTICIPATED. /HODANISH

.LONG TERM...
(WEDNESDAY NIGHT THROUGH NEXT TUESDAY)

METEOROLOGICAL FOCUS OF THE LONG TERM WILL BE THE RETURN TO MUCH
WARMER TEMPERATURES RUNNING WELL ABOVE CLIMATOLOGICAL
AVERAGES...ESPECIALLY FROM SATURDAY INTO NEXT TUESDAY.

METEOROLOGICAL SYSTEM CAUSING HAVOC ACROSS CWFA TODAY SHOULD BE A
MEMORY BY 12Z THURSDAY AS UPPER LOW BECOMES CENTERED OVER
NORTHWEST MISSOURI. CWFA SHOULD BE IN RELATIVELY DRY NORTHWEST
FLOW WEDNESDAY NIGHT INTO THURSDAY BEFORE ANOTHER QUICK
MOVING...BUT MUCH WEAKER SYSTEM AS COMPARED TO TODAYS SYSTEM MOVES
ACROSS CWFA FROM LATE THURSDAY INTO EARLY FRIDAY MORNING. HAVE
INCREASED POPS TO ACCOUNT FOR SYSTEM DURING THIS TIME-FRAME.

FROM LATER FRIDAY INTO SUNDAY GENERALLY DRY AND WARM UPPER RIDGE
PROJECTED TO DEVELOP OVER THE REGION AND HAVE CONTINUED VERY WARM
MAXIMUM TEMPERATURES DURING THE WEEKEND...WITH 80S QUITE COMMON
ACROSS THE EASTERN PLAINS.

FOR MONDAY AND TUESDAY...WARM TEMPERATURES EXPECTED TO
CONTINUE...ALTHOUGH INCREASED CLOUDS MAY LIMIT WARMING A BIT. IN ADDITION...
LOW GRADE POPS WARRANTED AS UPPER RIDGE BREAKS DOWN SOMEWHAT WITH
PASSING DISTURBANCES. AT THIS TIME...HEALTHIEST GRADIENT WINDS
SHOULD BE NOTE OVER THE FAR EASTERN PLAINS WEDNESDAY NIGHT AND
THEN AGAIN FROM SUNDAY NIGHT INTO NEXT MONDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 AM MDT WEDNESDAY FOR COZ072>082-084.

SNOW ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ058-068.

HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ085-086.

WINTER STORM WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR COZ060-
065-066-069.

&&
Hazardous weather outlook, Apr 24, 6:04 AM MST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
704 AM MDT TUE APR 24 2007

COZ058>089-093>099-251315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
704 AM MDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

HEAVY WET SNOW IS EXPECTED WILL CONTINUE ACROSS NORTHERN EL PASO
COUNTY AND TELLER COUNTY TODAY AND TONIGHT...ALONG WITH WINDS OF 20
TO 40 MPH GUSTING TO 60 MPH AT TIMES. SNOWFALL AMOUNTS OF 10 TO 20
INCHES ARE FORECAST FOR TELLER COUNTY...AND 9 TO 14 INCHES FOR
NORTHERN EL PASO COUNTY THROUGH TONIGHT. POOR VISIBILITIES AND
BRIEF WHITEOUT CONDITIONS ARE LIKELY ACROSS PORTIONS OF TELLER AND
NORTHERN EL PASO COUNTIES THROUGH TONIGHT. OVER THE REMAINDER OF THE
PLAINS...IT WILL BECOME VERY WINDY WITH NORTH TO NORTHWEST WINDS
OF 20 TO 40 MPH WITH HIGHER GUSTS POSSIBLE. PERIODS OF RAIN WILL
OCCUR...AS WELL AS ISOLATED MORNING THUNDERSTORMS.

SNOW WILL FALL OVER THE MOUNTAINS TODAY...WITH ACCUMULATIONS
GENERALLY IN THE 4 TO 10 INCH RANGE. LOCALLY HIGHER AMOUNTS UP TO
15 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS THE WET MOUNTAINS.
MOST OF THE SNOW IN THE INTERIOR MOUNTAINS WILL FALL ABOVE 7500
FEET. NORTH FACING SLOPES SHOULD SEE THE HIGHEST AMOUNTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN AND SNOW WILL END OVER MOST AREAS WEDNESDAY MORNING...WITH A
FEW LINGERING SHOWERS OVER THE FAR EASTERN PLAINS WEDNESDAY AFTERNOON.
ANOTHER WEATHER DISTURBANCE WILL BRING THE THREAT OF THUNDERSTORMS
TO MUCH OF THE AREA LATE THURSDAY AFTERNOON AND EVENING...WITH THE
BEST CHANCE FOR STORMS OVER THE EASTERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY AND TONIGHT ACROSS NORTHERN EL PASO COUNTY...AND ALL OF
THE MOUNTAINS GENERALLY ABOVE 7500 FEET.

In the hours before

Local storm report, Apr 24, 9:48 AM MST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1048 AM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 AM     SNOW             4 NNE FLORISSANT        39.00N 105.27W
04/24/2007  M2.0 INCH        TELLER             CO   TRAINED SPOTTER

0613 AM     SNOW             ROSITA                  38.10N 105.33W
04/24/2007  M8.0 INCH        CUSTER             CO   TRAINED SPOTTER

0618 AM     SNOW             SARGENTS                38.40N 106.42W
04/24/2007  M6.5 INCH        SAGUACHE           CO   TRAINED SPOTTER

0649 AM     SNOW             12 E WESTCLIFFE         38.13N 105.24W
04/24/2007  M11.0 INCH       CUSTER             CO   TRAINED SPOTTER

0710 AM     SNOW             5 WSW NATHROP           38.73N 106.08W
04/24/2007  M4.5 INCH        CHAFFEE            CO   TRAINED SPOTTER

0714 AM     SNOW             CRESTONE                37.99N 105.70W
04/24/2007  M3.0 INCH        SAGUACHE           CO   TRAINED SPOTTER

0724 AM     SNOW             ROSITA                  38.10N 105.33W
04/24/2007  M10.0 INCH       CUSTER             CO   TRAINED SPOTTER

0725 AM     SNOW             2 SE CRESTONE           37.97N 105.67W
04/24/2007  M4.9 INCH        SAGUACHE           CO   CO-OP OBSERVER

0727 AM     SNOW             5 ENE FORT GARLAND      37.46N 105.35W
04/24/2007  M5.5 INCH        COSTILLA           CO   TRAINED SPOTTER

0740 AM     SNOW             MAYSVILLE               38.54N 106.22W
04/24/2007  M6.1 INCH        CHAFFEE            CO   TRAINED SPOTTER

0756 AM     SNOW             5 SE GREENLAND          39.10N 104.76W
04/24/2007  M4.5 INCH        EL PASO            CO   TRAINED SPOTTER

0824 AM     SNOW             11 S VILLA GROVE        38.09N 105.95W
04/24/2007  M6.0 INCH        SAGUACHE           CO   TRAINED SPOTTER

0824 AM     SNOW             ROSITA                  38.10N 105.33W
04/24/2007  M13.0 INCH       CUSTER             CO   TRAINED SPOTTER

0825 AM     SNOW             2 SE CRESTONE           37.97N 105.67W
04/24/2007  M6.5 INCH        SAGUACHE           CO   CO-OP OBSERVER

0826 AM     SNOW             12 E WESTCLIFFE         38.13N 105.24W
04/24/2007  M12.0 INCH       CUSTER             CO   TRAINED SPOTTER

0828 AM     SNOW             4 NNE FLORISSANT        39.00N 105.27W
04/24/2007  M5.0 INCH        TELLER             CO   TRAINED SPOTTER

0836 AM     SNOW             5 S CRESTONE            37.92N 105.70W
04/24/2007  M5.0 INCH        SAGUACHE           CO   TRAINED SPOTTER

0847 AM     SNOW             WESTCLIFFE              38.13N 105.46W
04/24/2007  M12.0 INCH       CUSTER             CO   LAW ENFORCEMENT

0858 AM     HAIL             HASTY                   38.12N 102.97W
04/24/2007  M0.75 INCH       BENT               CO   TRAINED SPOTTER

0900 AM     HEAVY RAIN       BEULAH                  38.08N 104.98W
04/24/2007  M1.35 INCH       PUEBLO             CO   TRAINED SPOTTER

            PAST 7.5 HOURS.

0909 AM     SNOW             BLACK FOREST            39.05N 104.67W
04/24/2007  M4.5 INCH        EL PASO            CO   TRAINED SPOTTER

0923 AM     SNOW             2 SE CRESTONE           37.97N 105.67W
04/24/2007  M10.7 INCH       SAGUACHE           CO   CO-OP OBSERVER

            4.2 INCHES IN PAST HOUR.

0928 AM     SNOW             10 N CENTER             37.90N 106.11W
04/24/2007  M4.0 INCH        SAGUACHE           CO   TRAINED SPOTTER

0941 AM     SNOW             8 W WESTCLIFFE          38.13N 105.61W
04/24/2007  M5.5 INCH        CUSTER             CO   TRAINED SPOTTER

0950 AM     SNOW             5 SE GREENLAND          39.10N 104.76W
04/24/2007  M7.0 INCH        EL PASO            CO   TRAINED SPOTTER

0956 AM     SNOW             11 S VILLA GROVE        38.09N 105.95W
04/24/2007  M10.5 INCH       SAGUACHE           CO   TRAINED SPOTTER

1000 AM     SNOW             10 S CRESTONE           37.85N 105.70W
04/24/2007  M12.0 INCH       SAGUACHE           CO   TRAINED SPOTTER

1002 AM     SNOW             MOFFAT                  38.00N 105.90W
04/24/2007  M16.0 INCH       SAGUACHE           CO   TRAINED SPOTTER

1013 AM     SNOW             5 S CRESTONE            37.92N 105.70W
04/24/2007  M13.0 INCH       SAGUACHE           CO   TRAINED SPOTTER

1022 AM     SNOW             2 SE CRESTONE           37.97N 105.67W
04/24/2007  M16.3 INCH       SAGUACHE           CO   CO-OP OBSERVER

1028 AM     SNOW             CRESTONE                37.99N 105.70W
04/24/2007  M13.0 INCH       SAGUACHE           CO   TRAINED SPOTTER

1038 AM     SNOW             4 NNE FLORISSANT        39.00N 105.27W
04/24/2007  M8.0 INCH        TELLER             CO   TRAINED SPOTTER

1042 AM     SNOW             ROSITA                  38.10N 105.33W
04/24/2007  M17.0 INCH       CUSTER             CO   TRAINED SPOTTER

            POWER IS OUT DUE TO DOWNED POWER LINES.

&&

MN
Local storm report, Apr 24, 10:08 AM MST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1108 AM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     SNOW             PEYTON                  39.03N 104.48W
04/24/2007  M3.0 INCH        EL PASO            CO   TRAINED SPOTTER

1100 AM     SNOW             3 NNE MONUMENT          39.11N 104.84W
04/24/2007  E7.5 INCH        EL PASO            CO   TRAINED SPOTTER

            WIND DRIVEN SNOW.

1102 AM     SNOW             4 N ALAMOSA             37.53N 105.87W
04/24/2007  M3.0 INCH        ALAMOSA            CO   TRAINED SPOTTER

&&

MN
Local storm report, Apr 24, 10:47 AM MST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1147 AM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 AM     SNOW             4 NNE FLORISSANT        39.00N 105.27W
04/24/2007  M2.0 INCH        TELLER             CO   TRAINED SPOTTER

0613 AM     SNOW             ROSITA                  38.10N 105.33W
04/24/2007  M8.0 INCH        CUSTER             CO   TRAINED SPOTTER

0618 AM     SNOW             SARGENTS                38.40N 106.42W
04/24/2007  M6.5 INCH        SAGUACHE           CO   TRAINED SPOTTER

0649 AM     SNOW             12 E WESTCLIFFE         38.13N 105.24W
04/24/2007  M11.0 INCH       CUSTER             CO   TRAINED SPOTTER

0710 AM     SNOW             5 WSW NATHROP           38.73N 106.08W
04/24/2007  M4.5 INCH        CHAFFEE            CO   TRAINED SPOTTER

0714 AM     SNOW             CRESTONE                37.99N 105.70W
04/24/2007  M3.0 INCH        SAGUACHE           CO   TRAINED SPOTTER

0724 AM     SNOW             ROSITA                  38.10N 105.33W
04/24/2007  M10.0 INCH       CUSTER             CO   TRAINED SPOTTER

0725 AM     SNOW             2 SE CRESTONE           37.97N 105.67W
04/24/2007  M4.9 INCH        SAGUACHE           CO   CO-OP OBSERVER

0727 AM     SNOW             5 ENE FORT GARLAND      37.46N 105.35W
04/24/2007  M5.5 INCH        COSTILLA           CO   TRAINED SPOTTER

0740 AM     SNOW             MAYSVILLE               38.54N 106.22W
04/24/2007  M6.1 INCH        CHAFFEE            CO   TRAINED SPOTTER

0756 AM     SNOW             5 SE GREENLAND          39.10N 104.76W
04/24/2007  M4.5 INCH        EL PASO            CO   TRAINED SPOTTER

0824 AM     SNOW             ROSITA                  38.10N 105.33W
04/24/2007  M13.0 INCH       CUSTER             CO   TRAINED SPOTTER

0824 AM     SNOW             11 S VILLA GROVE        38.09N 105.95W
04/24/2007  M6.0 INCH        SAGUACHE           CO   TRAINED SPOTTER

0825 AM     SNOW             2 SE CRESTONE           37.97N 105.67W
04/24/2007  M6.5 INCH        SAGUACHE           CO   CO-OP OBSERVER

0826 AM     SNOW             12 E WESTCLIFFE         38.13N 105.24W
04/24/2007  M12.0 INCH       CUSTER             CO   TRAINED SPOTTER

0828 AM     SNOW             4 NNE FLORISSANT        39.00N 105.27W
04/24/2007  M5.0 INCH        TELLER             CO   TRAINED SPOTTER

0836 AM     SNOW             5 S CRESTONE            37.92N 105.70W
04/24/2007  M5.0 INCH        SAGUACHE           CO   TRAINED SPOTTER

0847 AM     SNOW             WESTCLIFFE              38.13N 105.46W
04/24/2007  M12.0 INCH       CUSTER             CO   LAW ENFORCEMENT

0858 AM     HAIL             HASTY                   38.12N 102.97W
04/24/2007  M0.75 INCH       BENT               CO   TRAINED SPOTTER

0900 AM     HEAVY RAIN       BEULAH                  38.08N 104.98W
04/24/2007  M1.35 INCH       PUEBLO             CO   TRAINED SPOTTER

            PAST 7.5 HOURS.

0909 AM     SNOW             BLACK FOREST            39.05N 104.67W
04/24/2007  M4.5 INCH        EL PASO            CO   TRAINED SPOTTER

0923 AM     SNOW             2 SE CRESTONE           37.97N 105.67W
04/24/2007  M10.7 INCH       SAGUACHE           CO   CO-OP OBSERVER

            4.2 INCHES IN PAST HOUR.

0928 AM     SNOW             10 N CENTER             37.90N 106.11W
04/24/2007  M4.0 INCH        SAGUACHE           CO   TRAINED SPOTTER

0941 AM     SNOW             8 W WESTCLIFFE          38.13N 105.61W
04/24/2007  M5.5 INCH        CUSTER             CO   TRAINED SPOTTER

0950 AM     SNOW             5 SE GREENLAND          39.10N 104.76W
04/24/2007  M7.0 INCH        EL PASO            CO   TRAINED SPOTTER

0956 AM     SNOW             11 S VILLA GROVE        38.09N 105.95W
04/24/2007  M10.5 INCH       SAGUACHE           CO   TRAINED SPOTTER

1000 AM     SNOW             10 S CRESTONE           37.85N 105.70W
04/24/2007  M12.0 INCH       SAGUACHE           CO   TRAINED SPOTTER

1002 AM     SNOW             MOFFAT                  38.00N 105.90W
04/24/2007  M16.0 INCH       SAGUACHE           CO   TRAINED SPOTTER

1013 AM     SNOW             5 S CRESTONE            37.92N 105.70W
04/24/2007  M13.0 INCH       SAGUACHE           CO   TRAINED SPOTTER

1022 AM     SNOW             2 SE CRESTONE           37.97N 105.67W
04/24/2007  M16.3 INCH       SAGUACHE           CO   CO-OP OBSERVER

1028 AM     SNOW             CRESTONE                37.99N 105.70W
04/24/2007  M13.0 INCH       SAGUACHE           CO   TRAINED SPOTTER

1038 AM     SNOW             4 NNE FLORISSANT        39.00N 105.27W
04/24/2007  M8.0 INCH        TELLER             CO   TRAINED SPOTTER

1042 AM     SNOW             ROSITA                  38.10N 105.33W
04/24/2007  M17.0 INCH       CUSTER             CO   TRAINED SPOTTER

            POWER IS OUT DUE TO DOWNED POWER LINES.

1050 AM     SNOW             PEYTON                  39.03N 104.48W
04/24/2007  M3.0 INCH        EL PASO            CO   TRAINED SPOTTER

1100 AM     SNOW             3 NNE MONUMENT          39.11N 104.84W
04/24/2007  E7.5 INCH        EL PASO            CO   TRAINED SPOTTER

            WIND DRIVEN SNOW.

1102 AM     SNOW             4 N ALAMOSA             37.53N 105.87W
04/24/2007  M3.0 INCH        ALAMOSA            CO   TRAINED SPOTTER

1122 AM     SNOW             2 SE CRESTONE           37.97N 105.67W
04/24/2007  M19.6 INCH       SAGUACHE           CO   CO-OP OBSERVER

            STORM TOTAL. 18 INCH SNOW DEPTH.

1139 AM     SNOW             MOFFAT                  38.00N 105.90W
04/24/2007  M18.0 INCH       SAGUACHE           CO   PUBLIC

1147 AM     SNOW             2 W BLACK FOREST        39.05N 104.71W
04/24/2007  M5.5 INCH        EL PASO            CO   TRAINED SPOTTER

&&

MN
Local storm report, Apr 24, 1:37 PM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     SNOW             4 NNE FLORISSANT        39.00N 105.27W
04/24/2007  M3.0 INCH        TELLER             CO   TRAINED SPOTTER

            NEW SNOW SINCE 1030 AM. STORM TOTAL SO FAR 11 INCHES.

            VISIBILITY NEAR ZERO, WIND GUST TO 37 MPH. STILL SNOWING.

1250 PM     SNOW             VILLA GROVE             38.25N 105.95W
04/24/2007  M14.0 INCH       SAGUACHE           CO   TRAINED SPOTTER

            TOTAL SO FAR.

1250 PM     SNOW             5 S CRESTONE            37.92N 105.70W
04/24/2007  M18.0 INCH       SAGUACHE           CO   TRAINED SPOTTER

            5 INCHES NEW SNOW SINCE 1013 AM

1250 PM     SNOW             5 SE GREENLAND          39.10N 104.76W
04/24/2007  M8.2 INCH        EL PASO            CO   TRAINED SPOTTER

            SINCE 8 AM. STORM TOTAL SO FAR 12.2 INCHES. VISIBILITY
            LESS THAN 1/4 MILE

&&

RMG
Local storm report, Apr 24, 1:39 PM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             5 S CRESTONE            37.92N 105.70W
04/24/2007  M18.0 INCH       SAGUACHE           CO   TRAINED SPOTTER

            5 INCHES NEW SNOW SINCE 1013 AM

0200 PM     SNOW             5 SE GREENLAND          39.10N 104.76W
04/24/2007  M8.2 INCH        EL PASO            CO   TRAINED SPOTTER

            SINCE 8 AM. STORM TOTAL SO FAR 12.2 INCHES. VISIBILITY
            LESS THAN 1/4 MILE

&&

RMG
Local storm report, Apr 24, 2:23 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     SNOW             ROSITA                  38.10N 105.33W
04/24/2007  M22.0 INCH       CUSTER             CO   TRAINED SPOTTER

            STORM TOTAL SO FAR. STILL SNOWING.

0255 PM     SNOW             4 NNE FLORISSANT        39.00N 105.27W
04/24/2007  M14.0 INCH       TELLER             CO   TRAINED SPOTTER

            STORM TOTAL SO FAR. 3 INCHES NEW SNOW SINCE 1230 PM.

&&

RMG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 high wind. Local standard time, as filed.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
April 24, 3:00 PM MST to 5:00 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
April 24, 3:00 PM MST to 5:00 PM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
April 24, 4:00 PM MST to 6:00 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
April 24, 4:00 PM MST to 6:00 PM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

High Wind, Crowley County

When
April 24, 5:00 PM MST to 7:00 PM MST
Where
Crowley County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.327, -103.785 (the zone’s center; the record gives no point)

High Wind, La Junta Vicinity / Otero County

When
April 24, 5:00 PM MST to 7:00 PM MST
Where
La Junta Vicinity / Otero County forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
37.903, -103.716 (the zone’s center; the record gives no point)

High Wind, Eastern Las Animas County

When
April 24, 5:00 PM MST to 7:00 PM MST
Where
Eastern Las Animas County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

High Wind, Western Kiowa County

When
April 24, 6:00 PM MST to 8:00 PM MST
Where
Western Kiowa County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

High Wind, Eastern Kiowa County

When
April 24, 7:00 PM MST to 9:00 PM MST
Where
Eastern Kiowa County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

High Wind, Bent County

When
April 24, 7:00 PM MST to 9:00 PM MST
Where
Bent County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.955, -103.072 (the zone’s center; the record gives no point)

High Wind, Lamar Vicinity / Prowers County

When
April 24, 8:00 PM MST to 10:00 PM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

High Wind, Springfield Vicinity / Baca County

When
April 24, 8:00 PM MST to 10:00 PM MST
Where
Springfield Vicinity / Baca County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
37.319, -102.560 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27078, 27079, 27080, 27081, 27082, 27083, 27084, 27085, 27086, 27087, 27088, 27089.